View Full Version : rogaine/regaine advice please (i'm very depressed)

11-10-2009, 06:45 PM
22 year old guy from the UK and over the past few years i have been suffering with some hairloss issues. First i developed a slight receding hairline where i lost at temples. I thought it may have just been a mature hairline. Then i started losing hair density all over the top of my scalp and my crown is also in the very early stages of thinning. To look at me it's not overly obvious yet because i used to have such thick hair. It's only noticeably to me because i know how my hair used to be.

I started using regaine once a day at night time and i have been trying to apply it from my crown to the front of my hairline, so basically i have been trying to apply it all over the top of my scalp, but i'm worried i'm not using it correctly. What is the best method to apply regaine all over the top part of the scalp? because i feel like i keep missing small areas. Does it matter if you miss certain patches out when applying regaine? Or is it just a case of getting it into your blood?

The other worrying thing seems to be that, since using regaine i am noticing a sh*t load of shedding. I just washed my hair and literally loads of hair fell out, whereas before i never experienced any shedding. Now i'm wondering whether i should continue to use regaine?

I have only been applying once a day at night as i am unable to apply it in the mornings due to having no time and having to get up at 6am to go to uni.

Any advice would be really appreciated as i am rather worried about this shedding and i don't know if i should continue to use regaine.

Dr. Lindsey
11-13-2009, 08:33 AM
Some people just don't have good success with Rogaine. If I were having significantly more shedding and alot of dry skin, even with Rogaine foam, I'd personally stop it. Consider propecia with your doctor.

Of men who sit in my exam chair, my best guess is that 15% have tried Rogaine, 5% continue it. 50% have tried propecia, 25% continue it. I have blogged for a few years on other sites that I personally used propecia but had that side effect guys worry about. Could be me just getting older, but it got better after stopping propecia after 11 months. I quickly lost the gain in hair, but I have a number of patients who stuck with propecia and had their primary doc give them viagra.

I don't sell propecia at the office as some hair guys do, but I do believe in it, and that the side effects are pretty uncommon.

Give it a thought.

Dr. Lindsey McLean VA

11-13-2009, 03:54 PM
Hi doctor Lindsey, thanks for replying to my post. I was taking rogaine for about a month and a half and now i have stopped. I haven't taken any rogaine for 4 days now and my hair is still shedding a lot, i am loosing around 50 hairs in the sink when i wash my hair, whereas before rogaine i never noticed any shedding at all. When will this shedding stop? and will the hairs i have shed from rogaine grow back in time? I'm quite concerned rogaine has made the entire situation worse for me.

Any advice appreciated, thanks.

11-13-2009, 06:43 PM
Hello Dr. Lindsey,

I have been disgnosed with PCOS, and I was told to use Men's Roagine since the womans Rogaine was not helping. I started using it 2 weeks ago, but after reading the last post I'm wondering if I'm wasting time. My question to you is can women use Propecia and are the side effects the same for men and women?

12-04-2009, 09:46 AM
crunch333, have any of the hairs that shed grown back?
I know Shedding is very normal when you first start taking rogaine.